# SDR CA110928015

- Difficulty date: September 23, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 12,961 hours
- Engine: Lyc LTIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Camshaft
- Part number: LW19341
- Condition: Worn
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE VALVE TRAIN INSPECTION IT WAS NOTED THAT SEVERAL VALVE TRAIN CLEARANCES WERE AT THE UPPER LIMITS AND NR 4 EXHAUST VALVE LIMIT WAS APPROX 0.050" ABOVE UPPER LIMIT.  THERE WAS NO SIGNIFICANT INDICATION OF METAL FOUND IN THE OIL FILTER ON INSPECTION.  UPON INVESTIGATION AFTER CYLINDER WAS REMOVED, IT WAS NOTED THE THE EXHAUST LOBE ON THE CAM WAS WORN SIGNIFICANTLY.  THE ENGINE WAS REMOVED AND SENT IN FOR REPAIR, BUT ON TEARDOWN IT WAS DISCOVERED THAT MOST OF THE LOBES WERE WORN SIGNIFICANTLY AND THE CAM FOLLOWERS WERE DISHED AND PITTED BADLY.
